Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all,

Recently,i requested my doc to prescribe me topical product which consists of retin-A becoz i thought it would help combat scars,acne and fine lines too (am i right to say this?) and she gave me this Isotrexin. After doing some research i realised the content is isotretinoin instead of tretinoin so i am quite skeptical about it. SHe did tell me that some individuals would experience the worse before it gets better syndrome with retin A products and i knew so but i thought it would happen to only some individuals? But it seems that from this forum,ALL who tried isotrexin did experience this unfortunate scenario...how about users using retin-a products that consist tretinoin,do all of them get this unwanted initial effects too???

I am now on oral antibiotics of erythromycin (7th month) but i still do have one or two zits every now and n my doc said it's normal. Is this really normal? Since the start of this course,i was also given benzamycin but personally i dun think this topical product is that great except that it really does dry up acne fast.

OK...the concerns i have here is that juz after using isotrexin for ONE night n i can see pastules popping up IMMEDIATELY (isn't it wonderful if anti acne products can make acne disappear overnight rather than being the opposite?)...more than 5 of them,it's making me worried! MY regimen is to alternate the use of benzamycin n isotrexin every night but still do apply benzamycin every morning. Is this adviseable?

All the new pastules formed around my mouth n nostrils areas n though i am not supposed to apply isotrexin near those areas but I dun care since that's where my acne lies.Am i right to do this?

Another thing,is the oral erythromycin good enough?Or should i request my doc to put me on tetra or doxy? Hope there are kind souls out there to clear my doubts,thanks in advance. eusa_angel.gif

Share this post


Link to post
Share on other sites

as far as the oral antibiotics go.. there is a gigantic price difference between the various ones. If you are under health insurance, a common practice for derms is to prescribe the cheapest treatment first, and then move onto more expensive ones later.

7 months is a long time to stay on one oral antibiotic, and I'm surprised your derm has not switched you to a different one.

The topical solution she gave you is a preventative measure.. yes it may help dry up zits (probably because of the alcohol content in it), but it is mainly killing the acne causing bacteria on your skin. You won't know if it's really working, because if it is, you will never see the zit form (zits can form 2-3 weeks before you even see them on the surface of your skin)

The skin if your lips and around the crevices of your nose is extremely sensitive, and the retin-a can damage that skin if you are not careful. (the skin there is extremely thin to begin with)

My choice in your situation would be to go on accutane, because I never responded well to antibiotics.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×